A difference-fractal model for the permeability of fibrous porous media

D. Shou, Jintu Fan, F. Ding

Research output: Journal article publicationJournal articleAcademic researchpeer-review

63 Citations (Scopus)

Abstract

In this Letter, a difference-fractal model for the permeability of viscous flow through fibrous porous media is proposed. Since fractal objects have well-defined geometric properties, and are discrete and discontinuous, we apply the difference approach to developing the fractal model. The model of non-dimensional permeability is expressed as a function of porosity and fractal dimension. To verify the validity of the proposed model, the predicted permeability values are compared with those of experimental measurements. A good agreement between the prediction of the fractal model and the existing experimental data from the literature is found. © 2010 Elsevier B.V. All rights reserved.
Original languageEnglish
Pages (from-to)1201-1204
Number of pages4
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume374
Issue number10
DOIs
Publication statusPublished - 22 Feb 2010

Keywords

  • Difference-fractal
  • Fiber radius
  • Fibrous porous media
  • Permeability
  • Porosity

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this